Alabama, 2008Tornadoes in Alabama, October 8, 2008
October 8, 2008 · NWS TAE · 6 events in 4 counties and zones
Several lines of strong to severe thunderstorms formed ahead of a cold front and strong low pressure system over southern Alabama and the Florida Panhandle, and moved into portions of southeast Alabama during the afternoon of the 8th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.3 million
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several lines of strong to severe thunderstorms formed ahead of a cold front and strong low pressure system over southern Alabama and the Florida Panhandle, and moved into portions of southeast Alabama during the afternoon of the 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 8, 8:28 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 8, 8:28 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EDT WED OCT 8 2008
.UPDATE...THE MORNING SURFACE ANALYSIS SHOWED THE COLD FRONT JUST
WEST OF OUR FORECAST AREA APPROACHING MOBILE. PLENTY OF DEEP
LAYER MOISTURE AND LIFT AHEAD OF THIS BOUNDARY WILL KEEP THE RAIN
CHANCES UP ACROSS THE AREA TODAY. THE FRONT WILL BEGIN TO MOVE
INTO OUR WESTERN ZONES...SOUTHEAST AL/EASTERN FL PANHANDLE...THIS
AFTERNOON THEN CONTINUE EASTWARD ACROSS THE AREA THROUGH THE
EVENING AND THE OVERNIGHT HOURS TONIGHT. A GRADUAL DRYING TREND
WITH LIGHT NORTHWEST WINDS IN THE WAKE OF THE FRONT IS EXPECTED LATER
THIS AFTERNOON.
THE VERTICAL WIND PROFILE IN THE 12Z TAE SOUNDING INDICATED SOME
DECENT LOW-LEVEL SHEAR. AS A RESULT...SOME ROTATION ON RADAR
ASSOCIATED WITH A FEW COASTAL STORMS HAS LEAD TO A COUPLE OF
TORNADO WARNINGS...ONE OVER AND PANAMA CITY AND THE OTHER OVER ST.
GEORGE ISLAND. WE DID GET VERIFICATION ON THE PANAMA CITY TORNADO
WITH SOME REPORTS OF DAMAGE. FOR MORE INFORMATION ON THIS DAMAGE
REFER TO THE LOCAL STORM REPORT (LSR).
THE FLASH FLOOD WATCH HAS BEEN CANCELED THIS MORNING. ALTHOUGH
WE ARE NO LONGER ANTICIPATING A FLOOD EVENT...SOME STORMS MAY
PRODUCE ISOLATED RAINFALL AMOUNTS UP TO 2 TO 3 INCHES
TODAY...ESPECIALLY NEAR THE COAST.
.AVIATION...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL AFFECT
THE REGION THROUGH THE DAY...WITH MVFR VIS/CIGS OCCURRING IN THESE
SHOWERS. THE STRONGER STORMS MAY HAVE WIND GUSTS TO 25KT AND BRIEF
IFR VIS/CIGS. THE RAIN WILL SLOWLY TAPER OFF FROM WEST TO EAST
THIS EVENING AS A WEAK COLD FRONT MOVES THROUGH.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
UPDATE...GIBBS
AVIATION...FOURNIER
Hazardous weather outlook, Oct 8, 4:00 AM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT WED OCT 8 2008
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-090800-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
600 AM EDT WED OCT 8 2008 /500 AM CDT WED OCT 8 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A POTENT UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT
WILL APPROACH THE REGION TODAY AND BEGIN CROSSING THE AREA TONIGHT.
AHEAD OF THIS SYSTEM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE NORTH AND NORTHEAST. THE SHOWERS WILL DECREASE IN
COVERAGE ACROSS THE WEST LATER TODAY AND THEN CONTINUE TO TAPER OFF
FROM WEST TO EAST THROUGH TONIGHT. RAINFALL AMOUNTS ARE GENERALLY
EXPECTED TO BE AROUND AN INCH...HOWEVER WITH ABUNDANT GULF
MOISTURE AVAILABLE...A FEW LOCATIONS WILL HAVE THE POTENTIAL TO
SEE MULTIPLE ROUNDS OF THUNDERSTORMS RESULTING IN SEVERAL INCHES
OF RAINFALL. THIS RAINFALL WILL HAVE THE POTENTIAL TO PRODUCE SOME
LOCALIZED FLOODING OF LOW LYING AND MORE POPULATED AREAS.
SOUTHERLY FLOW AHEAD OF THE FRONT WILL PRODUCE PERIODS OF
CAUTIONARY WINDS ACROSS THE MARINE AREA INTO THIS AFTERNOON. THESE
WINDS AND ASSOCIATED SURF WILL ALSO RESULT IN A MODERATE RISK OF
RIP CURRENTS INTO THIS EVENING ALONG THE BEACHES OF THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG BEND.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED LINGERING SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE
POSSIBLE OVER THE EASTERN HALF OF THE AREA THURSDAY MORNING.
A TIGHTENING PRESSURE GRADIENT DURING THE UPCOMING WEEKEND IS
ANTICIPATED TO RESULT IN A PERIOD OF CAUTIONARY WINDS AND SEAS
SATURDAY NIGHT INTO SUNDAY. THESE WINDS AND SEAS ARE THEN
ANTICIPATED TO CONTINUE BUILDING TO POTENTIAL ADVISORY LEVELS
SUNDAY NIGHT INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
14-MROCZKA
In the hours before
Local storm report, Oct 8, 7:44 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 AM EDT WED OCT 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TORNADO PANAMA CITY BEACH 30.17N 85.79W
10/08/2008 BAY FL PUBLIC
BRIEF TORNADO TOUCHED DOWN AT PANAMA CITY BEACH AND
DISSIPATED AS IT MOVED INLAND. NO REPORTS OF DAMAGE OR
INJURIES.
&&
FOURNIERLocal storm report, Oct 8, 8:19 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 AM EDT WED OCT 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TORNADO PANAMA CITY 30.17N 85.67W
10/08/2008 BAY FL LAW ENFORCEMENT
DAMAGE REPORTS TO BAYPOINT SUBDIVISION NEAR SAINT ANDREW
STATE PARK. WINDOWS BLOWN OUT AT ONE OR MORE HOMES. ROOF
DAMAGE TO A BUSINESS BUILDING. SEVERAL TREES AND POWER
LINES DOWN.
&&
FOURNIERTornado, Coffee
- When
- October 8, 10:54 AM CST to 11:02 AM CST
- Where
- Coffee County, 0.6 mi WSW of Enterprise to 1.32 mi ENE of Enterprise
- Rating
- EF1
- Path length
- 1.9 mi
- Path width
- 150 yd
- Property damage
- $4.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 31.315, -85.859
A tornado touched down just south of the Enterprise Civic Center. It moved to the east-northeast and lifted just east of Boll Weevil Circle near the Walmart. It caused extensive damage to the civic center, with several windows blown out and much of its roof removed. The winds damaged several vehicles outside the Enterprise Senior Center. A building attached to the old Bama Cotton Mill collapsed. More than a hundred homes and businesses were also damaged. Fortunately, no injuries or deaths were reported. The tornado was rated an EF-1 with winds estimated from 100 to 105 mph.
Tornado, Dale
- When
- October 8, 11:15 AM CST to 11:20 AM CST
- Where
- Dale County, 0.62 mi WSW of (Ozr)ft Rucker Aaf to 0.48 mi ENE of (Ozr)ft Rucker Aaf
- Rating
- EF0
- Path length
- 1.1 mi
- Path width
- 75 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.325, -85.729
The same supercell which spawned the EF-1 tornado in Enterprise moved to the east-northeast and produced a brief tornado on the southwest|side of the Fort Rucker military base, near the intersection of Andrews Ave and Airport Road. It damaged several vehicles and a few homes, and downed numerous trees before it lifted. The tornado was rated an EF-0 with winds estimated from 75 to 80 mph.
Tornado, Dale
- When
- October 8, 11:25 AM CST to 11:33 AM CST
- Where
- Dale County, 5 mi S of Ozark to 1.11 mi NW of Klondyke Hill
- Rating
- EF0
- Path length
- 2.43 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.378, -85.650
The parent supercell which spawned the EF-0 and EF-1 tornadoes, produced another tornado about 5 miles south of Ozark near Logan Road, where it tore the roof off a barn and a home. It then moved east-northeast toward State Road 123 before lifting. The tornado was rated an EF-0 with winds estimated at 80 mph.
Tornado, Houston
- When
- October 8, 12:05 PM CST to 12:14 PM CST
- Where
- Houston County, 3 mi N of Wicksburg to 2.77 mi N of Hollis Dairy
- Rating
- EF0
- Path length
- 3.95 mi
- Path width
- 75 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.243, -85.630
A fast-moving supercell spawned a tornado just north of U.S. Highway 84 near the intersection of State Road 123, where it destroyed a barn. It then moved to the northeast, and damaged a few vehicles at an auto dealership and uprooted some trees near the Dale-Houston county line. It crossed from western Houston County into southeastern Dale County, and remained on the ground for nearly a mile before lifting. The tornado was rated an EF-0.
Tornado, Dale
- When
- October 8, 12:17 PM CST to 12:18 PM CST
- Where
- Dale County, 1.1 mi ESE of Pinckard to 1.31 mi ESE of Pinckard
- Rating
- EF0
- Path length
- 0.36 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.312, -85.534
The same supercell that spawned the tornado north of Wicksburg in western Houston County produced a brief EF-0 tornado just east of Pinckard in southeastern Dale County. No damage was reported.
Tornado, Henry
- When
- October 8, 12:33 PM CST to 12:38 PM CST
- Where
- Henry County, 5.38 mi W of Capps to 4.99 mi W of Capps
- Rating
- EF0
- Path length
- 0.44 mi
- Path width
- 75 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.493, -85.411
The supercell responsible for the Coffee and Dale county tornadoes spawned its last tornado near the Dale-Henry County line north of State Road 27. It damaged a home. The carport attached to the home was destroyed, with debris scattered over several acres. The tornado lifted a few minutes later. The tornado was rated an EF-0 with winds estimated at 85 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Florida, October 8, 2008$510,000 · EF1 · 2 events
- Tornado and Damaging Wind in Georgia, October 8, 2008$135,000 · EF0 · 2 events
- Hail and Damaging Winds in Georgia, October 8 to 9, 2008$100,000 · 1.75 in hail · 5 events
- Strong Wind in South Carolina, October 8, 2008$100,000 · 1 event
- Tornado and Damaging Wind in Alabama, October 8, 2008$60,000 · EF0 · 2 events
- Tornado and Hail in Georgia, October 8 to 9, 2008EF0 · 14 events
- Tornadoes and Damaging Wind in Alabama, October 8, 2008$16,000 · EF0 · 3 events
- Damaging Winds in South Carolina, October 8, 2008$2,000 · 55 kt wind · 6 events
- Damaging Wind in Georgia, October 8, 2008$2,000 · 50 kt wind · 2 events
- Damaging Wind in South Carolina, October 8, 200850 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, October 8, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 138279, 138281, 138282, 138283, 138284, 138285.